February 2019, 24(2): 941-964. doi: 10.3934/dcdsb.2018255

Hermite spectral method for Long-Short wave equations

1. 

School of Mathematics and Systems Science & LMIB, Beihang University, Beijing 100191, China

2. 

School of Mathematics and Statistics, Beijing Institute of Technology, Beijing, 100081, China

3. 

Department of Mathematics, University of Texas-Rio Grande Valley, Edinburg, Texas 78539, USA

* Corresponding author: zhaosheng.feng@utrgv.edu; fax: (956) 665-5091

Received  January 2016 Revised  July 2018 Published  October 2018

We are concerned with the initial boundary value problem of the Long-Short wave equations on the whole line. A fully discrete spectral approximation scheme is structured by means of Hermite functions in space and central difference in time. A priori estimates are established which are crucial to study the numerical stability and convergence of the fully discrete scheme. Then, unconditionally numerical stability is proved in a space of $H^1({\Bbb R})$ for the envelope of the short wave and in a space of $L^2({\Bbb R})$ for the amplitude of the long wave. Convergence of the fully discrete scheme is shown by the method of error estimates. Finally, numerical experiments are presented and numerical results are illustrated to agree well with the convergence order of the discrete scheme.

Citation: Shujuan Lü, Zeting Liu, Zhaosheng Feng. Hermite spectral method for Long-Short wave equations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 941-964. doi: 10.3934/dcdsb.2018255
References:
[1]

Q. S. ChangY. S. Wong and C. K. Lin, Numerical computations for long-wave short-wave interaction equations in semi-classical limit, J. Comput. Phys., 227 (2008), 8489-8507. doi: 10.1016/j.jcp.2008.05.015.

[2]

V. D. Djordjevic and L. G. Redekop, On two-dimensional packets of capillary-gravity waves, J. Fluid. Mech., 79 (1977), 703-714. doi: 10.1017/S0022112077000408.

[3]

B. L. Guo, The global solution for one class of the system of LS nonlinear wave interaction, J. Math. Res., & Exposition, 7 (1987), 69-76.

[4]

B. Y. Guo, Error estimation for Hermite spectral method for nonlinear partial differential equations, Math. Comput., 68 (1999), 1067-1078. doi: 10.1090/S0025-5718-99-01059-5.

[5]

B. Y. GuoJ. Shen and C. L. Xu, Spectral and pseudospectral approximations using Hermite functions: application to the Dirac equation, Adv. Comput. Math., 19 (2003), 35-55. doi: 10.1023/A:1022892132249.

[6]

X. Luo and S. S. Yau, Hermite spectral method to 1-D Forward Kolmogorov Equation and its application to nonlinear filtering problems, IEEE T. Automat Contr., 58 (2013), 2495-2507. doi: 10.1109/TAC.2013.2259975.

[7]

H. P. Ma and W. W. Sun, Optimal error estimates of the Legendre-Petrov-Galerkin method for the Korteweg-de Vries equaiton, SIAM J. Numer. Anal., 39 (2001), 1380-1394. doi: 10.1137/S0036142900378327.

[8]

H. P. MaW. W. Sun and T. Tang, Hermite spectral methods with a time-dependent scaling for parabolic equations in unbounded domains, SIAM J. Numer. Anal., 43 (2005), 58-75. doi: 10.1137/S0036142903421278.

[9]

D. R. Nicholson and M. V. Goldman, Damped nonlinear Schröinger equation, Phys. Fluid., 19 (1976), 1621-1625. doi: 10.1063/1.861368.

[10]

K. NishikawaH. HojoK. Mima and H. Ikezi, Coupled nonlinear electron-plasma and ion acoustic waves, Phys. Rev. Lett., 33 (1974), 148-151.

[11]

A. Quarteroni and A. Vall, Numerical Approximation of Partial Differential Equations, Springer-Verlag, Berlin, 1994.

[12]

A. Rashid, The pseudo-spectral collocation method for resonant long-short nonlinear wave interaction, Georgian. Math. J., 13 (2006), 143-152.

[13]

A. Rashid and S. Akram, Convergence of Fourier spectral method for resonant long-short nonlinear wave interaction, Appl. Math-Czech., 55 (2010), 337-350. doi: 10.1007/s10492-010-0025-5.

[14]

M. Tsutsumi and S. Hatano, Well-posedness of the Cauchy problem for Benney's first equations of long-wave-short-wave interactions, Funkcial. Ekvac., 37 (1994), 289-316.

[15]

M. Tsutsumi and S. Hatano, Well posedness of the Cauchy problem for the long wave-short wave resonance equations, Nonlinear. Anal., 22 (1994), 155-171. doi: 10.1016/0362-546X(94)90032-9.

[16]

X. M. Xiang and Z. Q. Wang, Generalized Hermite spectral method and its applications to problems in unbounded domains, SIAM J. Numer. Anal., 48 (2010), 1231-1253. doi: 10.1137/090773581.

[17]

C. L. Xu and B. Y. Guo, Hermite spectral and pseudospectral methods for nonlinear partial differential equations in multiple dimensions, Comput. App. Math., 22 (2003), 167-193. doi: 10.1590/S0101-82052003000200002.

[18]

C. Y. Zhang and B. Y. Guo, Generalized Hermite spectral method matching asymptotic behaviors, J. Comput. Appl. Math., 255 (2014), 616-634. doi: 10.1016/j.cam.2013.06.018.

[19]

F. Y. Zhang and X. M. Xiang, Pseudospectral method for a class of system of LS wave interaction, Numer. Math. Nanjing., 12 (1990), 199-214.

show all references

References:
[1]

Q. S. ChangY. S. Wong and C. K. Lin, Numerical computations for long-wave short-wave interaction equations in semi-classical limit, J. Comput. Phys., 227 (2008), 8489-8507. doi: 10.1016/j.jcp.2008.05.015.

[2]

V. D. Djordjevic and L. G. Redekop, On two-dimensional packets of capillary-gravity waves, J. Fluid. Mech., 79 (1977), 703-714. doi: 10.1017/S0022112077000408.

[3]

B. L. Guo, The global solution for one class of the system of LS nonlinear wave interaction, J. Math. Res., & Exposition, 7 (1987), 69-76.

[4]

B. Y. Guo, Error estimation for Hermite spectral method for nonlinear partial differential equations, Math. Comput., 68 (1999), 1067-1078. doi: 10.1090/S0025-5718-99-01059-5.

[5]

B. Y. GuoJ. Shen and C. L. Xu, Spectral and pseudospectral approximations using Hermite functions: application to the Dirac equation, Adv. Comput. Math., 19 (2003), 35-55. doi: 10.1023/A:1022892132249.

[6]

X. Luo and S. S. Yau, Hermite spectral method to 1-D Forward Kolmogorov Equation and its application to nonlinear filtering problems, IEEE T. Automat Contr., 58 (2013), 2495-2507. doi: 10.1109/TAC.2013.2259975.

[7]

H. P. Ma and W. W. Sun, Optimal error estimates of the Legendre-Petrov-Galerkin method for the Korteweg-de Vries equaiton, SIAM J. Numer. Anal., 39 (2001), 1380-1394. doi: 10.1137/S0036142900378327.

[8]

H. P. MaW. W. Sun and T. Tang, Hermite spectral methods with a time-dependent scaling for parabolic equations in unbounded domains, SIAM J. Numer. Anal., 43 (2005), 58-75. doi: 10.1137/S0036142903421278.

[9]

D. R. Nicholson and M. V. Goldman, Damped nonlinear Schröinger equation, Phys. Fluid., 19 (1976), 1621-1625. doi: 10.1063/1.861368.

[10]

K. NishikawaH. HojoK. Mima and H. Ikezi, Coupled nonlinear electron-plasma and ion acoustic waves, Phys. Rev. Lett., 33 (1974), 148-151.

[11]

A. Quarteroni and A. Vall, Numerical Approximation of Partial Differential Equations, Springer-Verlag, Berlin, 1994.

[12]

A. Rashid, The pseudo-spectral collocation method for resonant long-short nonlinear wave interaction, Georgian. Math. J., 13 (2006), 143-152.

[13]

A. Rashid and S. Akram, Convergence of Fourier spectral method for resonant long-short nonlinear wave interaction, Appl. Math-Czech., 55 (2010), 337-350. doi: 10.1007/s10492-010-0025-5.

[14]

M. Tsutsumi and S. Hatano, Well-posedness of the Cauchy problem for Benney's first equations of long-wave-short-wave interactions, Funkcial. Ekvac., 37 (1994), 289-316.

[15]

M. Tsutsumi and S. Hatano, Well posedness of the Cauchy problem for the long wave-short wave resonance equations, Nonlinear. Anal., 22 (1994), 155-171. doi: 10.1016/0362-546X(94)90032-9.

[16]

X. M. Xiang and Z. Q. Wang, Generalized Hermite spectral method and its applications to problems in unbounded domains, SIAM J. Numer. Anal., 48 (2010), 1231-1253. doi: 10.1137/090773581.

[17]

C. L. Xu and B. Y. Guo, Hermite spectral and pseudospectral methods for nonlinear partial differential equations in multiple dimensions, Comput. App. Math., 22 (2003), 167-193. doi: 10.1590/S0101-82052003000200002.

[18]

C. Y. Zhang and B. Y. Guo, Generalized Hermite spectral method matching asymptotic behaviors, J. Comput. Appl. Math., 255 (2014), 616-634. doi: 10.1016/j.cam.2013.06.018.

[19]

F. Y. Zhang and X. M. Xiang, Pseudospectral method for a class of system of LS wave interaction, Numer. Math. Nanjing., 12 (1990), 199-214.

Figure 1.  Errors for the Short wave
Figure 2.  Errors for the Long wave
Table 1.  Errors and convergence rates for the Short wave
$\tau$$L^2$-errorrate$L^\infty$-errorrate
1/105.2126e-02*2.3683e-02*
1/501.9011e-032.05747.6280e-042.1346
1/1004.7371e-042.00481.9027e-042.0033
1/5001.8917e-052.00107.6058e-062.0004
1/10004.7508e-061.99341.9052e-061.9972
$\tau$$L^2$-errorrate$L^\infty$-errorrate
1/105.2126e-02*2.3683e-02*
1/501.9011e-032.05747.6280e-042.1346
1/1004.7371e-042.00481.9027e-042.0033
1/5001.8917e-052.00107.6058e-062.0004
1/10004.7508e-061.99341.9052e-061.9972
Table 2.  Errors and convergence rates for the Long wave
$\tau$$L^2$-errorrate$L^\infty$-errorrate
1/103.7789e-02*1.5177e-02*
1/501.1696e-032.15964.7509e-042.1532
1/1002.8829e-042.02041.1614e-042.0323
1/5001.1430e-052.00554.5963e-062.0066
1/10002.8605e-061.99851.1781e-061.9640
$\tau$$L^2$-errorrate$L^\infty$-errorrate
1/103.7789e-02*1.5177e-02*
1/501.1696e-032.15964.7509e-042.1532
1/1002.8829e-042.02041.1614e-042.0323
1/5001.1430e-052.00554.5963e-062.0066
1/10002.8605e-061.99851.1781e-061.9640
Table 3.  Errors for both the Short wave and Long wave
$N$$e$$\eta$
$L^2$-error$L^{\infty}$-error$L^2$-error$L^{\infty}$-error
167.0116e-033.8134e-031.3843e-027.7596e-03
321.2206e-031.0903e-031.1102e-035.4417e-04
645.3158e-054.8213e-053.2689e-051.4387e-05
1281.2742e-064.7993e-077.3697e-073.2600e-07
$N$$e$$\eta$
$L^2$-error$L^{\infty}$-error$L^2$-error$L^{\infty}$-error
167.0116e-033.8134e-031.3843e-027.7596e-03
321.2206e-031.0903e-031.1102e-035.4417e-04
645.3158e-054.8213e-053.2689e-051.4387e-05
1281.2742e-064.7993e-077.3697e-073.2600e-07
[1]

Sun-Ho Choi. Weighted energy method and long wave short wave decomposition on the linearized compressible Navier-Stokes equation. Networks & Heterogeneous Media, 2013, 8 (2) : 465-479. doi: 10.3934/nhm.2013.8.465

[2]

Jie Tang, Ziqing Xie, Zhimin Zhang. The long time behavior of a spectral collocation method for delay differential equations of pantograph type. Discrete & Continuous Dynamical Systems - B, 2013, 18 (3) : 797-819. doi: 10.3934/dcdsb.2013.18.797

[3]

Rolf Rannacher. A short course on numerical simulation of viscous flow: Discretization, optimization and stability analysis. Discrete & Continuous Dynamical Systems - S, 2012, 5 (6) : 1147-1194. doi: 10.3934/dcdss.2012.5.1147

[4]

Azmy S. Ackleh, Mark L. Delcambre, Karyn L. Sutton, Don G. Ennis. A structured model for the spread of Mycobacterium marinum: Foundations for a numerical approximation scheme. Mathematical Biosciences & Engineering, 2014, 11 (4) : 679-721. doi: 10.3934/mbe.2014.11.679

[5]

Xinfu Chen, Bei Hu, Jin Liang, Yajing Zhang. Convergence rate of free boundary of numerical scheme for American option. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1435-1444. doi: 10.3934/dcdsb.2016004

[6]

Yanzhao Cao, Li Yin. Spectral Galerkin method for stochastic wave equations driven by space-time white noise. Communications on Pure & Applied Analysis, 2007, 6 (3) : 607-617. doi: 10.3934/cpaa.2007.6.607

[7]

Cheng Wang. Convergence analysis of the numerical method for the primitive equations formulated in mean vorticity on a Cartesian grid. Discrete & Continuous Dynamical Systems - B, 2004, 4 (4) : 1143-1172. doi: 10.3934/dcdsb.2004.4.1143

[8]

Desmond J. Higham, Xuerong Mao, Lukasz Szpruch. Convergence, non-negativity and stability of a new Milstein scheme with applications to finance. Discrete & Continuous Dynamical Systems - B, 2013, 18 (8) : 2083-2100. doi: 10.3934/dcdsb.2013.18.2083

[9]

Meng Zhao, Aijie Cheng, Hong Wang. A preconditioned fast Hermite finite element method for space-fractional diffusion equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3529-3545. doi: 10.3934/dcdsb.2017178

[10]

Kun Wang, Yinnian He, Yanping Lin. Long time numerical stability and asymptotic analysis for the viscoelastic Oldroyd flows. Discrete & Continuous Dynamical Systems - B, 2012, 17 (5) : 1551-1573. doi: 10.3934/dcdsb.2012.17.1551

[11]

Yulan Lu, Minghui Song, Mingzhu Liu. Convergence rate and stability of the split-step theta method for stochastic differential equations with piecewise continuous arguments. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 695-717. doi: 10.3934/dcdsb.2018203

[12]

Michele Coti Zelati. Remarks on the approximation of the Navier-Stokes equations via the implicit Euler scheme. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2829-2838. doi: 10.3934/cpaa.2013.12.2829

[13]

Can Huang, Zhimin Zhang. The spectral collocation method for stochastic differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (3) : 667-679. doi: 10.3934/dcdsb.2013.18.667

[14]

Bahareh Akhtari, Esmail Babolian, Andreas Neuenkirch. An Euler scheme for stochastic delay differential equations on unbounded domains: Pathwise convergence. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 23-38. doi: 10.3934/dcdsb.2015.20.23

[15]

M. D. Todorov, C. I. Christov. Conservative numerical scheme in complex arithmetic for coupled nonlinear Schrödinger equations. Conference Publications, 2007, 2007 (Special) : 982-992. doi: 10.3934/proc.2007.2007.982

[16]

Matania Ben–Artzi, Joseph Falcovitz, Jiequan Li. The convergence of the GRP scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 1-27. doi: 10.3934/dcds.2009.23.1

[17]

Roberta Bianchini, Roberto Natalini. Convergence of a vector-BGK approximation for the incompressible Navier-Stokes equations. Kinetic & Related Models, 2019, 12 (1) : 133-158. doi: 10.3934/krm.2019006

[18]

V. Styles. A note on the convergence in the limit of a long wave vortex density superconductivity model to the Bean model. Communications on Pure & Applied Analysis, 2002, 1 (4) : 485-494. doi: 10.3934/cpaa.2002.1.485

[19]

Thierry Colin, Boniface Nkonga. Multiscale numerical method for nonlinear Maxwell equations. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 631-658. doi: 10.3934/dcdsb.2005.5.631

[20]

Yanzhao Cao, Anping Liu, Zhimin Zhang. Special section on differential equations: Theory, application, and numerical approximation. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : i-ii. doi: 10.3934/dcdsb.2015.20.5i

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (13)
  • HTML views (90)
  • Cited by (0)

Other articles
by authors

[Back to Top]